Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 30, 2006, 8:32 PM CDT for Lamb County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2006, 8:32 PM CDT (01:32 UTC)
- Expired
- May 30, 2006, 9:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lamb County, TX
The radar
The Lubbock radar (KLBB), 50 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 8:35 PM CDT | HAIL 0.75 | 6 Se Littlefield, TX | HAIL REPORT ALONG HIGHWAY 84. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 310133
SVRLUB
TXC279-310200-
/O.NEW.KLUB.SV.W.0113.060531T0132Z-060531T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
832 PM CDT TUE MAY 30 2006
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMB COUNTY IN NORTHWEST TEXAS.
* UNTIL 900 PM CDT
* AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ANTON...OR ABOUT 10 MILES EAST OF LITTLEFIELD...MOVING EAST AT 10
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SPADE...
LITTLEFIELD AND RURAL AREAS OF SOUTHEAST LAMB COUNTY.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3384 10242 3384 10215 3384 10209 3404 10210
3403 10238
$$1 follow-up statement
000
WWUS54 KLUB 310146
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
844 PM CDT TUE MAY 30 2006
TXC279-310200-
/O.CON.KLUB.SV.W.0113.000000T0000Z-060531T0200Z/
LAMB TX-
844 PM CDT TUE MAY 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR LAMB COUNTY...
AT 835 PM... A STORM SPOTTER REPORTED PENNY SIZED HAIL ON HIGHWAY 84
BETWEEN ANTON AND LITTLEFIELD.
AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR SPADE...OR ABOUT 8 MILES EAST OF
LITTLEFIELD...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SPADE...
LITTLEFIELD AND RURAL AREAS OF SOUTHEAST LAMB COUNTY.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3384 10242 3384 10215 3384 10209 3404 10210
3403 10238
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:27 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 30, 3:27 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 327 PM CDT TUE MAY 30 2006 .SHORT TERM... ATMOSPHERE LOOKS PRIMED FOR CONVECTION ACROSS THE SOUTH PLAINS AND SOUTHERN PANHANDLE. NUMEROUS BOUNDARIES EXIST OVER THE REGION WITH CONTINUED INFLOW OF MOIST AIR ON SOUTHEAST UPSLOPE WINDS. FRONT WAS LOCATED OVER SW KANSAS INTO THE NW TX PANHANDLE. OUTFLOW BOUNDARY FROM CONVECTION LAST NIGHT WAS SITUATED TO THE EAST OF THE ROLLING PLAINS INTO WESTERN OK AND DIFFUSE DRYLINE APPEARS TO BE MOVING BACK WEST ACROSS THE CENTRAL SOUTH PLAINS. THUNDERSTORMS HAVE DEVELOPED ACROSS NE NEW MEXICO INTO THE SW PANHANDLE...AND A COUPLE OF CELLS HAVE DEVELOPED OVER NORTHERN HALE COUNTY NORTH OF PLAINVIEW AS OF 3 PM. ACTIVITY IS EXPECTED TO BECOME MORE WIDESPREAD ACROSS THE PANHANDLES WHERE STRONGER FORCING AND BETTER SHEAR PROFILES EXIST. STORMS FARTHER SOUTH ARE LIKELY TO DEVELOP ALONG DRYLINE OVER THE CENTRAL ZONES...AND PERHAPS OVER THE EAST NEAR OLD OUTFLOW BOUNDARY. STORMS TO THE NORTH WILL LIKELY BUILD INTO MESOSCALE COMPLEX DURING THE EVENING HOURS AND MOVE EAST AND SOUTH THUS HIGHER POPS ACROSS THE NORTHERN AND EASTERN ZONES INITIALLY. FARTHER SOUTH...THE ACTIVITY WILL BE MORE ISOLATED AND GIVEN MUCH WEAKER SHEAR AND MID LEVEL WINDS...MAY MOVE VERY SLOWLY AND PROPAGATE ALONG OUTFLOW BOUNDARIES WITH HAIL AND SEVERE WIND GUST THREAT. IF CLOUD BASES CAN LOWER GIVEN CONTINUED MOIST AIR ADVECTION...COULD SEE AN INCREASED TORNADO THREAT ACROSS THE NORTH ALONG FRONT/BOUNDARIES IN LOWER LCL ENVIRONMENT. MOSTLY CLOUDY TONIGHT WITH REMNANTS CLOUDS/CONVECTION WEAKENING AND MOVING EAST. ON WEDNESDAY...SHOULD STILL HAVE CHANCE POPS WITH MOISTURE STILL IN PLACE AND FRONT/OUTFLOW LIKELY FARTHER SOUTH TOWARD THE SOUTHERN AND SOUTHWESTERN SOUTH PLAINS. COOLER BEHIND FRONT WEDNESDAY WITH HIGHS BACK INTO THE 80S ACROSS THE FORECAST AREA. .LONG TERM... LONG TERM FEATURES COOLER TEMPERATURES AND PRECIPITATION CHANCES EARLY...BEFORE A WARMING AND DRYING TREND BY FRIDAY AND BEYOND. INITIAL OUTFLOW/FRONTAL SURGE WILL BE THROUGH THE AREA BY THE BEGINNING OF THE LONG TERM...BUT SHOULD SEE ANOTHER REINFORCING SURGE PUSH THROUGH DURING THE DAY THURSDAY. THE EXACT TIMING OF THIS SECONDARY SURGE WILL DEPEND ON AMOUNT AND LOCATION OF PREVIOUS AND ONGOING CONVECTION. THE CONVERGENCE ALONG THE WIND SHIFT FROM EASTERLY TO NORTHERNLY WINDS AS THIS BOUNDARY MOVES THROUGH MAY PROVIDE A FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT. AS THE SURFACE RIDGE NOSES INTO THE REGION FROM THE NORTH PRECIPITATION CHANCES WILL DECREASE FROM NORTH TO SOUTH. HAVE MAINTAINED CHANCE POPS ACROSS THE AREA EARLY THURSDAY...BEFORE TRIMMING POPS FROM NORTH TO SOUTH THROUGHOUT THE DAY. DID KEEP SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EXTREME WESTERN CWA THURSDAY AFTN/EVENING WHERE MOIST UPSLOPE FLOW ACROSS HIGHER TERRAIN (ESPECIALLY ACROSS EASTERN NM) WILL SUPPORT STORM DEVELOPMENT. UPPER-LEVEL RIDGE BUILDING OVERHEAD WILL KEEP ANY ACTIVITY FROM MOVING FURTHER INTO THE CWA...WITH NORTHEAST FLOW ALOFT. THE UPPER LEVEL RIDGE WILL EXPAND ACROSS WEST TEXAS THROUGH THE WEEKEND AND REMAIN ANCHORED OVERHEAD THROUGH AT LEAST THE MIDDLE PART OF NEXT WEEK. THIS WILL SPELL WARM CONDITIONS...ALONG WITH MINIMAL CHANCES OF PRECIPITATION THROUGHOUT THE PERIOD. HAVE CONTINUED WITH HIGH TEMPERATURES ABOVE GUIDANCE VALUES...WITH HIGHS CLIMBING THROUGH THE 90S. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 80 59 88 / 50 40 30 20 TULIA 60 81 59 87 / 50 40 30 20 PLAINVIEW 61 82 61 85 / 50 40 30 20 LEVELLAND 63 85 64 87 / 40 40 30 20 LUBBOCK 64 84 61 84 / 40 40 30 20 BROWNFIELD 63 86 64 86 / 50 40 30 20 CHILDRESS 65 84 63 84 / 50 30 30 20 SPUR 65 86 62 88 / 50 40 30 20 ASPERMONT 66 88 65 89 / 40 40 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/23
Hazardous weather outlook, May 30, 11:36 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1136 AM CDT TUE MAY 30 2006 TXZ021>044-311645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1136 AM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE REGION. THE PRIMARY THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS...BUT ISOLATED TORNADOES ARE POSSIBLE MAINLY ACROSS THE EXTREME SOUTHERN PANHANDLE AND NORTHERN ROLLING PLAINS. SOUTHEASTERLY LOW- LEVEL FLOW HAS BROUGHT AMPLE MOISTURE BACK INTO MOST OF WEST TEXAS... WITH THE DRYLINE LOCATED FROM THE WESTERN TEXAS PANHANDLE INTO EASTERN NEW MEXICO. ADDITIONALLY...AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE OUT OF THE ROCKIES INTO THE HIGH PLAINS LATER TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE DRYLINE AND THEN MOVE EASTWARD THROUGH THE AREA. THESE STORMS SHOULD ENCOUNTER SUFFICIENT INSTABILITY AND WIND SHEAR TO ROTATE AND BECOME SEVERE AS THEY MOVE EAST. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE NEAR A OUTFLOW BOUNDARY LOCATED ACROSS THE ROLLING PLAINS. THUNDERSTORMS MAY ORGANIZE INTO A CLUSTER ACROSS THE PANHANDLE THIS EVENING AND THEN MOVE SOUTHEAST ACROSS MAINLY THE NORTHERN AND EASTERN SECTIONS OF THE AREA THROUGH THE OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS....BUT LARGE HAIL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE AREA WEDNESDAY AND OVER THE WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 30, 6:48 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
648 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST HART 34.39N 102.11W
05/30/2006 E60 MPH CASTRO TX TRAINED SPOTTER
NWS COOPERATIVE OBSERVER REPORT.
&&
LAMARRESpecial weather statement, May 30, 6:49 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 649 PM CDT TUE MAY 30 2006 TXZ028-029-310030- HALE-LAMB- 649 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ALERT FOR HALE AND LAMB COUNTIES... THE NATIONAL WEATHER SERVICE CONTINUES TO MONITOR AN OUTFLOW BOUNDARY PUSHING ACROSS THE AREA FROM SEVERE THUNDERSTORM ACTIVITY IN SWISHER AND CASTRO COUNTIES. NWS METEOROLOGISTS AND DOPPLER RADAR DATA SUGGEST SEVERE OUTFLOW WINDS RANGING BETWEEN 60 AND 70 MPH WITH ISOLATED OCCURRENCES AS HIGH AS 80 MPH POSSIBLE. RESIDENTS ACROSS PORTIONS OF LAMB AND HALE COUNTIES SHOULD BE PREPARED TO TAKE SHELTER IN AN INTERIOR ROOM AS THESE WINDS APPROACH THE AREA. THE COMMUNITIES OF OLTON...FIELDTON...EDMONSON AND HALE CENTER ARE IN THE PATH OF THESE STRONG OUTFLOW THUNDERSTORM WINDS. STAY TUNED TO THE NATIONAL WEATHER SERVICE AND YOUR LOCAL TELEVISION WEATHER BROADCASTS FOR THE LATEST INFORMATION. LAMARRE
Local storm report, May 30, 7:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
729 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST EDMONSON 34.28N 101.89W
05/30/2006 E60 MPH HALE TX COUNTY OFFICIAL
CITY OFFICIAL ESTIMATE OF 60 MPH WIND GUST.
&&
LAMARRELocal storm report, May 30, 8:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
802 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 N LITTLEFIELD 33.99N 102.33W
05/30/2006 E0.88 INCH LAMB TX LAW ENFORCEMENT
LITTLEFIELD POLICE DEPARTMENT REPORT.
&&
LAMARRESpecial weather statement, May 30, 8:11 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 811 PM CDT TUE MAY 30 2006 TXZ034-035-310215- HOCKLEY-LUBBOCK- 811 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ALERT FOR HOCKLEY AND LUBBOCK COUNTIES... THE NATIONAL WEATHER SERVICE CONTINUES TO MONITOR AN OUTFLOW BOUNDARY PUSHING ACROSS THE AREA FROM SEVERE THUNDERSTORM ACTIVITY IN LAMB COUNTY. THE STRONG OUTFLOW WINDS HAVE GENERATED WHAT IS KNOWN AS A GUST FRONT AHEAD OF THE THUNDERSTORM ACTIVITY. NEAR ZERO VISIBILITY IN BLOWING DUST WAS REPORTED AROUND 805 PM IN SHALLOWATER. RESIDENTS IN HOCKLEY AND LUBBOCK COUNTY SHOULD MOVE INDOORS BEFORE THESE STRONG WINDS OVERSPREAD THE AREA. WIND GUSTS OF 45 TO 55 MPH...WITH WIDESPREAD AREAS OF BLOWING DUST...WILL BE LIKELY AS THIS GUST FRONT PUSHES THROUGH THE AREA. AN ISOLATED GUST AS HIGH AS 60 MPH WILL BE POSSIBLE. STAY TUNED TO THE NATIONAL WEATHER SERVICE AND YOUR LOCAL TELEVISION WEATHER BROADCASTS FOR THE LATEST INFORMATION. LAMARRE
Local storm report, May 30, 8:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
824 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 1 NE MEMPHIS 34.74N 100.53W
05/30/2006 M66.00 MPH HALL TX MESONET
TEXAS TECH WEST TEXAS MESONET OBSERVATION.
&&
LAMARREThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:02 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 43 min |
| May 30, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 44 min |
| May 30, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 40 min |
| May 30, 8:26 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 49 min |
| May 30, 9:01 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 44 min |
| May 30, 9:14 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 46 min |
| May 30, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 58 min |
| May 30, 9:52 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 38 min |
| May 30, 10:39 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 51 min |
| May 30, 11:01 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 59 min |
| May 31, 12:51 AM CDT | Flash Flood Warning | LUB | Garza | 114 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.